Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

I am 27 year old female and aside from mirena

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4820 Questions
Question
I am 27 year old female and aside from mirena for endometrial hyperplasia, I am otherwise healthy and do not take any other medications. I weigh 151 lbs at 5'3. My heart rate normally sits at 86. I presented to the ER last night with chest pain, shortness of breath, and dizziness. I was laying in my bed reading at the time the chest pain started. I immediately sat up in my bed because I could not breathe well. Immediately upon arrival at the ER they did an ECG. The findings were "sinus tachycardia with possible left atrial enlargement borderline ecg" blood pressure was 135/89. I had surgery December 14 to have pins placed in my pinky finger that I broke. They checked my D-dimer which was normal as well as thyroid levels all being normal. They did a chest X-ray which was clear. I have not had any sort of sickness no cough etc. ER dr diagnosed me with costocondritis sent me home with 500 mg naproxen and tramadol. My chest pain has continued into today as well as dizzy spells and feeling my heart beat inside of my throat. If this was costochondritis why would the chest pain start whenever the tachycardia starts. I can feel the increase in my heart rate and immediately upon the increase the chest pain starts. Should I seek a second opinion or should i follow the treatment plan the ER dr gave me?
Wed, 7 Feb 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I reviewed carefully your ECG report and would explain that it shows only an incomplete Right Bundle Branch Block and a sinus tachycardia, which has not any clinical significance in this clinical situation.

Your symptoms are not typical of chostochondritis, because the pain is not triggered by deep breathing or body movements.

Although D-Dimmer levels resulted normal, a pulmonary embolism can not be excluded, especially considering the fact that you have been on Mirena, which is known to cause this possible adverse effect.

For this reason, I would recommend performing a pulmonary angio CT scan and a cardiac ultrasound.

You should discuss with your doctor on the above tests.

Hope you will find this answer helpful!

Wishing all the best,

Dr. Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor